Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 9, NWS North Platte, NE

June 13, 2010Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 13, 2010, 6:02 PM CDT for Lincoln County, Nebraska. It took effect at Jun 14, 2010, 1:00 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2010, 6:02 PM CDT (23:02 UTC)
In effect from
Jun 14, 2010, 1:00 AM CDT
Expired
Jun 15, 2010, 12:27 PM CDT
In force
35 hr
Issued by
NWS North Platte, NE
Flood severity
Moderate

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS43 KLBF 132302
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
602 PM CDT SUN JUN 13 2010

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY

RECENT HEAVY RAINS WILL CAUSE THE NORTH PLATTE RIVER NEAR NORTH 
PLATTE TO RISE ABOVE FLOOD STAGE...6.0 FEET...EARLY MONDAY 
MORNING...AND CONTINUE TO RISE TO NEAR 6.3 FEET TUESDAY...BEFORE 
SLOWLY FALLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. 
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY 
AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING 
WATERS SHOULD BE ABANDONED QUICKLY. 

STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO ... RADIO OR TELEVISION STATIONS.

&&

NEC111-142302-
/O.NEW.KLBF.FL.W.0009.100614T0600Z-100618T0600Z/
/NPTN1.2.ER.100614T0600Z.100615T1800Z.100617T0600Z.NR/
602 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT.
* AT  5:00 PM SUNDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE 
  TO NEAR 6.3 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 6.4 FEET...MAJOR AND WIDESPREAD FLOODING OF LOW LYING 
  AND AGRICULTURAL LAND OCCUR ALONG THE NORTH BANK OF THE NORTH 
  PLATTE RIVER FROM THE HIGHWAY 83 BRIDGE TO 4 MILES WEST FOR AREAS 
  SOUTH OF NORTH RIVER ROAD. OVERFLOWS OCCUR ALONG THE SOUTH BANK OF 
  THE RIVER. FLOODING OCCURS WITH WATER ENCROACHING INTO SOME 
  RESIDENCES AND OUTBUILDINGS ALONG AND SOUTH OF NORTH RIVER ROAD, 
  WITH ACCESS TO PROPERTIES SIGNIFICANTLY IMPAIRED.  WIDESPREAD 
  FLOODING OCCURS ALONG NORTH SIDE OF CODY PARK.

$$
3 follow-up statements
569 
WGUS83 KLBF 141730
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1230 PM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
   NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.

RECENT HEAVY RAINFALL WILL CAUSE THE NORTH PLATTE RIVER NEAR 
NORTH PLATTE TO REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH 
TUESDAY...BEFORE SLOWLY FALLING FOR THE REMAINDER OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO ... RADIO OR TELEVISION STATIONS.

&&

NEC111-151730-
/O.EXT.KLBF.FL.W.0009.000000T0000Z-100617T0000Z/
/NPTN1.1.ER.100614T1120Z.100614T1800Z.100616T0000Z.NR/
1230 PM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* AT  12:30 PM MONDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.1 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 6.2 FEET...MODERATE AND MORE WIDESPREAD OVERFLOWS INTO 
  LOW LYING AND AGRICULTURAL LAND OCCUR ALONG THE NORTH BANK OF THE 
  NORTH PLATTE RIVER FROM HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF
  HIGHWAY 83 SOUTH OF NORTH RIVER ROAD. WATER ENCROACHMENT INTO SOME 
  RESIDENCES PROPERTY BEGINS ALONG AND SOUTH OF NORTH RIVER ROAD. 
  WATER ENCROACHMENT INTO LOW LYING AREAS OF CODY PARK WORSENS. 
  CHILDREN SHOULD BE CAUTIONED AGAINST PLAYING IN THE WATER ALONG THE
  BANKS OF THE RIVER, ESPECIALLY NEAR CODY PARK. 
* IMPACT...AT 6.0 FEET...MINOR FLOODING OF LOW LYING AND AGRICULTURAL 
  LAND BEGINS ALONG THE NORTH BANK OF THE NORTH PLATTE RIVER FROM 
  HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF HIGHWAY 83 SOUTH OF 
  NORTH RIVER ROAD. MINOR WATER INSTRUSIONS INTO LOW LYING AREAS OF 
  CODY PARK IN NORTH PLATTE BEGIN. CHILDREN SHOULD BE CAUTIONED 
  AGAINST PLAYING IN THE WATER ALONG THE BANKS OF THE RIVER, 
  ESPECIALLY NEAR CODY PARK.
* IMPACT...AT 5.7 FEET...MINOR OVERFLOWS OF LOW LYING AND AGRICULTURAL
  LAND BEGIN ALONG THE NORTH BANK OF THE NORTH PLATTE RIVER FROM 
  HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF HIGHWAY 83 SOUTH OF 
  NORTH RIVER ROAD.

$$
449 
WGUS83 KLBF 150219
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
919 PM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

RECENT HEAVY RAINFALL WILL CAUSE THE NORTH PLATTE RIVER NEAR 
NORTH PLATTE TO REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH 
TUESDAY...BEFORE SLOWLY FALLING FOR THE REMAINDER OF THE WEEK. FLOOD
STAGE ON THE NORTH PLATTE RIVER AT NORTH PLATTE IS 6.0 FEET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. 
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY 
AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING 
WATERS SHOULD BE ABANDONED QUICKLY. 

STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO ... RADIO OR TELEVISION STATIONS.

&&

NEC111-160219-
/O.CON.KLBF.FL.W.0009.000000T0000Z-100617T0000Z/
/NPTN1.1.ER.100614T1120Z.100615T0600Z.100616T0000Z.NR/
919 PM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* AT  9:00 PM MONDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 6.4 FEET...MAJOR AND WIDESPREAD FLOODING OF LOW LYING 
  AND AGRICULTURAL LAND OCCUR ALONG THE NORTH BANK OF THE NORTH 
  PLATTE RIVER FROM THE HIGHWAY 83 BRIDGE TO 4 MILES WEST FOR AREAS 
  SOUTH OF NORTH RIVER ROAD. OVERFLOWS OCCUR ALONG THE SOUTH BANK OF 
  THE RIVER. FLOODING OCCURS WITH WATER ENCROACHING INTO SOME 
  RESIDENCES AND OUTBUILDINGS ALONG AND SOUTH OF NORTH RIVER ROAD, 
  WITH ACCESS TO PROPERTIES SIGNIFICANTLY IMPAIRED.  WIDESPREAD 
  FLOODING OCCURS ALONG NORTH SIDE OF CODY PARK.
* IMPACT...AT 6.2 FEET...MODERATE AND MORE WIDESPREAD OVERFLOWS INTO 
  LOW LYING AND AGRICULTURAL LAND OCCUR ALONG THE NORTH BANK OF THE 
  NORTH PLATTE RIVER FROM HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF
  HIGHWAY 83 SOUTH OF NORTH RIVER ROAD. WATER ENCROACHMENT INTO SOME 
  RESIDENCES PROPERTY BEGINS ALONG AND SOUTH OF NORTH RIVER ROAD. 
  WATER ENCROACHMENT INTO LOW LYING AREAS OF CODY PARK WORSENS. 
  CHILDREN SHOULD BE CAUTIONED AGAINST PLAYING IN THE WATER ALONG THE
  BANKS OF THE RIVER, ESPECIALLY NEAR CODY PARK. 
* IMPACT...AT 6.0 FEET...MINOR FLOODING OF LOW LYING AND AGRICULTURAL 
  LAND BEGINS ALONG THE NORTH BANK OF THE NORTH PLATTE RIVER FROM 
  HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF HIGHWAY 83 SOUTH OF 
  NORTH RIVER ROAD. MINOR WATER INSTRUSIONS INTO LOW LYING AREAS OF 
  CODY PARK IN NORTH PLATTE BEGIN. CHILDREN SHOULD BE CAUTIONED 
  AGAINST PLAYING IN THE WATER ALONG THE BANKS OF THE RIVER, 
  ESPECIALLY NEAR CODY PARK.
* IMPACT...AT 5.7 FEET...MINOR OVERFLOWS OF LOW LYING AND AGRICULTURAL
  LAND BEGIN ALONG THE NORTH BANK OF THE NORTH PLATTE RIVER FROM 
  HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF HIGHWAY 83 SOUTH OF 
  NORTH RIVER ROAD.

$$
HIRSCH
579 
WGUS83 KLBF 151727
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1227 PM CDT TUE JUN 15 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.

THE FLOOD WARNING WHICH WAS IN EFFECT FOR THE NORTH PLATTE RIVER NEAR 
NORTH PLATTE HAS BEEN CANCELLED. AT 12 PM CDT...THE RIVER STAGE WAS 
AT 5.8 FEET AND WAS 0.2 FEET BELOW THE FLOOD STAGE OF 6.0 FEET. THE 
RIVER IS FORECAST TO SLOWLY FALL TO 5.6 FEET BY WEDNESDAY AFTERNOON.

STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO ... RADIO OR TELEVISION STATIONS.

&&

NEC111-151757-
/O.CAN.KLBF.FL.W.0009.000000T0000Z-100617T0000Z/
/NPTN1.1.ER.100614T1120Z.100614T1200Z.100614T1511Z.NR/
1227 PM CDT TUE JUN 15 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* AT  12:00 PM TUESDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10 AM TODAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 5.7 FEET...MINOR OVERFLOWS OF LOW LYING AND AGRICULTURAL
  LAND BEGIN ALONG THE NORTH BANK OF THE NORTH PLATTE RIVER FROM 
  HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF HIGHWAY 83 SOUTH OF 
  NORTH RIVER ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:11 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 13, 3:11 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT SUN JUN 13 2010

.DISCUSSION...

HEAVY RAINFALL THE PAST 7 DAYS HAS BEEN EXTREME. AMOUNTS RANGE FROM
1.5 TO 2 INCHES IN CHASE COUNTY TO 4 TO 8 INCHES
MCPHERSON...LOGAN...HOOKER...THOMAS...SOUTHERN CHERRY...BROWN...
ROCK...BOYD...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND
NORTHERN CUSTER COUNTY. THIS ENCOMPASSES ABOUT HALF THE THE FORECAST
AREA. LOCALLY 10 INCHES HAVE BEEN OBSERVED FROM NEAR BREWSTER AND
TAYLOR NORTHEAST TO NEAR ONEILL. IT IS LIKELY DECADES SINCE RAINFALL
OF THIS MAGNITUDE HAS IMPACTED THE FORECAST AREA IN ONLY A WEEK
PERIOD.

REGIONAL RADAR MOSAIC INDICATED CONVECTION FIRING UP ALONG
APPROACHING DISTURBANCE FROM NEAR AKRON CO THROUGH GARDEN CITY KS.
WIDESPREAD SHOWERS AND STORMS ONGOING NERN CO INTO THE NEBR PNHDL
AND SERN WY IN VICINITY OF UPPER LOW NOW LOCATED ACROSS NWRN CO.
KLNX RADAR SHOWS DEEP EASTERLY FROM SFC TO 10K FEET AGL WITH DEEP
VEERING PROFILE. 12Z U/A SOUNDING...PWS 173 PERCENT OF NORMAL AT
KLBF AND 152 PERCENT AT KDEN INDICATED DEEP MOISTURE STILL
AVAILABLE. PREFERRED MODEL IS ACTUALLY THE REGIONAL GEM MODEL WRT
PREVIOUS PRECIPITATION PLACEMENT AND LOCATION OF CURRENT
DEVELOPMENT. SHOWERS EXPECTED TO BECOME CATEGORICAL WITH WIDESPREAD
ACROSS SWRN NEBR LATE THIS AFTN AND EARLY EVENING...SPREADING
NORTHEAST OVERNIGHT. 12HR QPFS EXPECTED TO RANGE FROM A HALF INCH TO
ONE INCH. SOME AREAS WILL HOPEFULLY BE LESS...ALTHOUGH ANY
CONVECTIVE CLUSTER COULD YIELD LOCAL AMOUNTS UP TO 2 INCHES. THIS
WILL LIKELY ATTRIBUTE TO ADDITIONAL FLOODING IN ALREADY FLOODED
AREAS. MANY ROADS HAVE BECOME WASHED OUT OR COVER WITH WATER AND
SOME BRIDGES ALSO CLOSED.

ON MONDAY...UPPER LOW FCST TO DEEPEN INTO NWRN SOUTH DAKOTA WITH A
CONTINUED THREAT FOR SCATTERED SHOWERS AND TSTMS. RAINFALL AMOUNTS
HOWEVER SHOULD BE A QUARTER INCH OR LESS AND LACK IN COVERAGE...SO
SOME AREAS SHOULD BEGIN TO IMPROVE...EXCEPT FOR MANY RIVERS WHICH
WILL STILL BE ON THE RISE. WILL KEEP A SLIGHT CHC MONDAY NIGHT AS
UPPER LOW SWINGS EAST INTO ERN SOUTH DAKOTA AND MINNESOTA.

DRIER AND SEASONABLE CONDITIONS TO SET IN TUESDAY THROUGH SUNDAY.
STILL AT LEAST A SLIGHT CHANCE FOR TSTMS LATE TUESDAY NIGHT THROUGH
THURSDAY NIGHT AS ANOTHER UPPER TROUGH DIGS FROM THE PAC NW INTO WY
AND ERN MONTANA. THIS UPPER LOW FCST TO TRACK FURTHER NORTHWEST AND
NOT SET UP LIKE CURRENT SYSTEM HAS. A MENTION AGAIN SATURDAY AND
SATURDAY NIGHT AS AN UPPER RIDGE BUILDS IN FROM THE SRN PLAINS AND
SFC LOW IN NRN KS WITH TSTMS POSSIBLE NORTH OF THE FROM ACROSS NEBR.

&&

.AVIATION...
MIXTURE OF LOW END MVFR AND IFR CONDITIONS IN PLACE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. ONE BATCH OF PCPN MOVING
OUT OF NORTH CENTRAL NEB AND NEW DEVELOPMENT ACROSS THE SOUTHWEST.
AS THIS NEW BATCH OF PCPN SHOULD MOVE ACROSS CWA THROUGH THE NITE
LEADING TO RESTRICTIONS TO VSBYS FROM RAIN AND FOG WHILE LOWERED
CIGS SHOULD PERSISTS. FOR KLBF AND KVTN TERMINALS EXPECT IFR FLIGHT
RULES TO BE THE MOST PERSISTENT THOUGH LIFR WOULD NOT BE OUT OF
QUESTION IN THE HEAVIER RAIN SHOWERS. DRIER AIR MOVING IN
ALOFT...BEHIND THE AREA OF PCPN...MAY LEAD TO LOWERING CIGS AND FOG
IN SW NEB TOWARD MORNING. LIFR WOULD MOST LIKELY BECOME MORE
WIDESPREAD...BUT CONFIDENCE TOO LOW ATTM TO PLACE IN TAF AND WILL
CONTINUE TO MONITOR.

&&

.HYDROLOGY...
MAJOR CONCERNS ABOUT AREA HYDROLOGIC CONDITIONS PERSIST THIS
AFTERNOON. ELKHORN RIVER IS AT RECORD LEVELS ATTM AND HYDROGRAPH
SHOWS NO TREND IN SLOWING. SOUTH FORK OF THIS RIVER ALSO RUNNING
HIGH AND HAVE SOME CONCERN ABOUT THE CONFLUENCE NEAR EWING. THIS
RIVER ALREADY HAS TWO MAJOR HIGHWAYS CLOSED. THE OTHER MAJOR RIVERS
IN THE NORTH CENTRAL SEEM TO BE HOLDING OR IN DECLINE ATTM THOUGH
THE CALAMUS RIVER IS ON THE RISE DUE TO EMERGENCY RELEASES OF UP TO
1K CFS FROM VIRGINIA SMITH...BUT NO PROBLEMS ARE ANTICIPATED BY
LOCAL WATER MANAGEMENT PERSONNEL. THE BIGGER PROBLEM IN THE NORTH
CENTRAL ATTM IS THE RUNOFF OVER THE SMALLER WATERSHEDS WITH MANY
SMALL CREEKS OR DRAWS SENDING WATER OVER AND THROUGH ROADWAYS WITH
NUMEROUS BRIDGES ALREADY COMPROMISED.
ACROSS SOUTHWEST NEBRASKA MAJORITY OF THE RIVERS/STREAMS ARE IN
RETREAT AS WELL WITH THE EXCEPTION BEING THE RED WILLOW CREEK
FLOWING INTO RED WILL RES WHICH HAS SHOWN A STEADY INCREASE OF 8FT
OVER THE PAST 12 HOURS OR SO. AND FINALLY THE NORTH PLATTE RIVER
CONTINUES OUT OF THE BANKS NEAR LEWELLEN BUT CONDITIONS HAVE
IMPROVED AT BOTH LISCO AND NORTH PLATTE TO DROP FLOOD WARNING
ATTM.
SATELLITE AND 88D MOSAIC SHOW THE NEXT ROUND OF PCPN FORMING FROM
WESTERN KS INTO NORTHEAST COLORADO. THIS AREA OF PCPN SHOULD
CONTINUE TO CONGEAL THROUGH THE AFTERNOON AND LIFT ACROSS THE CWA
OVERNIGHT AS THE MAIN UPPER BEGINS TO SHIFT OUT OF THE ROCKIES INTO
THE HIGH PLAINS. PWATS RUNNING 150 PERCENT OR HIGHER ABOVE NORMAL
ACROSS THE REGION WITH WATER VAPOR/GOES DPI TPW STILL SHOWING
TROPICAL TAP. THEREFORE EXPECT SOME OF THE CONVECTION COULD CONTAIN
HVY RAINFALL RATES AGAIN WITH WIDESPREAD 1 INCH AMOUNTS POSSIBLE
ACROSS MUCH OF THE FORECAST AREA. WORSE CASE SCENARIO WOULD BE AREAS
OF 2 INCH AMOUNTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH REMAIN IN EFFECT
THROUGH MONDAY MORNING NEZ004-022>025-035>038-056>059-069>071-094.

&&

DISCUSSION...ROBERG
AVIATION...13
HYDROLOGY...13
Hazardous weather outlook, Jun 13, 3:48 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SUN JUN 13 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT SUN JUN 13 2010 /248 PM MDT SUN JUN 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE UPPER LEVEL LOW OVER THE GREAT BASIN WHICH HAS PRODUCED
FLOODING RAINS OVER THE PAST 4 DAYS WILL LIFT NORTH THROUGH THE
CENTRAL AND NORTHERN PLAINS TONIGHT. THIS WILL BRING ANOTHER ROUND
OF RAINFALL TO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. WITH
THE VERY MOIST AIR MASS STILL IN PLACE HEAVY RAINFALL CAN NOT BE
RULED OUT. GENERALLY RAINFALL AMOUNTS OVERNIGHT SHOULD BE IN THE
1/2 TO 3/4 INCH RANGE...HOWEVER ISOLATED AREAS MAY RECEIVE OVER AN
INCH OF NEW PRECIPITATION THROUGH THE NIGHT. MAJOR FLOODING HAS
OCCURRED AND THE ADDITIONAL RAIN TONIGHT WILL MOST LIKELY LEAD TO
ADDITIONAL PROBLEMS FOR AREA ROADWAYS AND RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAINFALL WILL BEGIN TO TAPER OFF THROUGH THE DAY ON MONDAY...WITH
ONLY LIGHT AMOUNTS OF PRECIPITATION EXPECTED. THIS MAY ALLOW SOME
OF THE SMALLER WATERSHEDS TO RECOVER AS RUNOFF MOVES INTO THE
BIGGER RIVER SYSTEMS. AS A RESULT THE LARGER RIVER
SYSTEMS...ESPECIALLY ALONG THE ELKHORN AND NORTH PLATTE
RIVER...WILL REMAIN TO RUN AT ELEVATED TO OUT OF BANK CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON DAMS AND WATERWAYS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jun 13, 1:26 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
126 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLOOD            BUTTE                   42.91N 98.85W
06/12/2010                   BOYD               NE   LAW ENFORCEMENT

            POWER POLES TAKEN OUT DUE TO BANK CAVING IN ALONG THE
            FLOODING PONCA CREEK NEAR BUTTE.

0454 PM     FLOOD            LYNCH                   42.83N 98.47W
06/12/2010                   BOYD               NE   LAW ENFORCEMENT

            WATER FROM FLOODING PONCA CREEK WAS THREATENING THE
            HOSPITAL AT LYNCH. SANDBAGGING WAS KEEPING WATER 15 FEET
            FROM MAIN ENTRANCE OF HOSPITAL.

0545 PM     FLOOD            12 N WAUNETA            40.59N 101.37W
06/12/2010                   CHASE              NE   COUNTY OFFICIAL

            WATER FROM FLOODING STINKING WATER CREEK WAS RUNNING

            ACROSS COUNTY ROADS NEAR THE CHASE AND HAYES COUNTY LINE.

0700 PM     FLOOD            3 S EWING               42.22N 98.34W
06/12/2010                   HOLT               NE   PUBLIC

            WATER GOING OVER THE ROAD...ABOUT SIX INCHES DEEP...FROM
            THE CACHE CREEK.

0830 PM     FLOOD            1 E ONEILL              42.46N 98.63W
06/12/2010                   HOLT               NE   LAW ENFORCEMENT

            HIGHWAY 20 EAST OF ONEILL CLOSED DUE TO FLOODING OF
            ELKHORN RIVER OVER ROADWAY.

1123 PM     HEAVY RAIN       PALISADE                40.35N 101.11W
06/12/2010  M1.80 INCH       HAYES              NE   FIRE DEPT/RESCUE

            1.80 INCHES OF RAIN IN THE PAST THREE HOURS. MAIN STREET
            REPORTED FLOODED.

1142 PM     HAIL             5 W STAPLETON           41.48N 100.61W
06/12/2010  E1.00 INCH       LOGAN              NE   CO-OP OBSERVER

            HAIL WAS MOSTLY SMALL...BUT A FEW STONES WERE THE SIZE OF
            A QUARTER.

&&

MBYRD
Local storm report, Jun 13, 5:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
06/13/2010  M1.61 INCH       LINCOLN            NE   NWS EMPLOYEE

&&

MBYRD
Local storm report, Jun 13, 5:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            1 NNE HAMLET            40.40N 101.23W
06/13/2010                   HAYES              NE   EMERGENCY MNGR

            STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
            ROAD.

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:31 PM CDTAreal Flood WarningLBFChase, Hayes12 hr
Jun 12, 11:08 PM CDTFlash Flood WarningLBFFrontier, Hayes6 hr
Jun 12, 11:34 PM CDTAreal Flood AdvisoryLBFLincoln6 hr
Jun 12, 11:55 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Rock50 min
Jun 13, 12:34 AM CDTFlash Flood WarningLBFBlaine, Brown, Custer, Keya Paha, Loup, Rock10 hr
Jun 13, 1:16 AM CDTFlash Flood WarningLBFBoyd, Garfield, Holt, Wheeler10 hr
Jun 13, 5:04 AM CDTAreal Flood AdvisoryLBFFrontier, Hayes6 hr
Jun 13, 9:31 AM CDTAreal Flood WarningLBFChase, Hayes12 hr
Jun 13, 10:30 AM CDTAreal Flood WarningLBFBlaine, Brown, Cherry, Custer, Keya Paha, Loup and 1 more48 hr
Jun 13, 11:23 AM CDTAreal Flood WarningLBFBoyd, Garfield, Holt, Wheeler48 hr

Nearby

River Flood Warnings in Nebraska, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.